Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 11, NWS Austin/San Antonio, TX

December 27, 202533 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Dec 27, 2025, 11:03 PM CST for 33 counties in Texas. It took effect at Dec 28, 2025, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 11:03 PM CST (05:03 UTC)
In effect from
Dec 28, 2025, 6:00 PM CST
Expired
Dec 29, 2025, 12:00 PM CST
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS74 KEWX 280503
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1103 PM CST Sat Dec 27 2025

TXZ171>173-183>194-202>209-217>225-228-281845-
/O.NEW.KEWX.WI.Y.0011.251229T0000Z-251229T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Karnes City, Lockhart, Georgetown,
Boerne, Del Rio, Llano, Pearsall, Crystal City, Burnet,
Fredericksburg, Rocksprings, Blanco, Bandera, Eagle Pass,
Gonzales, Bastrop, Uvalde, Giddings, Hallettsville, New
Braunfels, Austin, San Antonio, Seguin, Pleasanton, Floresville,
Cuero, San Marcos, Hondo, Leakey, Brackettville, La Grange,
Carrizo Springs, and Kerrville
1103 PM CST Sat Dec 27 2025

...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  following the passage of a cold front.

* WHERE...A portion of south central Texas.

* WHEN...From 6 PM Sunday to noon CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

27
2 follow-up statements
771 
WWUS74 KEWX 281756
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1156 AM CST Sun Dec 28 2025

TXZ171>173-183>194-202>209-217>225-228-291800-
/O.CON.KEWX.WI.Y.0011.251229T0000Z-251229T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Gonzales, Llano, Rocksprings, Pearsall,
Cuero, Bandera, Floresville, Fredericksburg, Burnet, Karnes City,
Bastrop, Crystal City, Giddings, Seguin, Uvalde, San Antonio,
Pleasanton, Georgetown, Eagle Pass, Brackettville, La Grange, New
Braunfels, Boerne, Del Rio, Carrizo Springs, Hallettsville,
Kerrville, Lockhart, Austin, Leakey, Hondo, Blanco, and San
Marcos
1156 AM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON 
CST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected 
  following the passage of a cold front.

* WHERE...Across of south central Texas.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TRAN
314 
WWUS74 KEWX 291756
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1156 AM CST Mon Dec 29 2025

TXZ171>173-183>194-202>209-217>225-228-291900-
/O.EXP.KEWX.WI.Y.0011.000000T0000Z-251229T1800Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Hondo, Bastrop, Fredericksburg, Lockhart,
Brackettville, Giddings, La Grange, Karnes City, Blanco, Seguin,
Boerne, Hallettsville, Carrizo Springs, San Antonio, Georgetown,
Pleasanton, Burnet, San Marcos, Uvalde, Crystal City,
Floresville, Cuero, Bandera, Kerrville, New Braunfels, Austin,
Gonzales, Llano, Eagle Pass, Pearsall, Leakey, Rocksprings, and
Del Rio
1156 AM CST Mon Dec 29 2025

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds are falling below Wind Advisory criteria. However, elevated 
northerly winds around 10 to 20 mph with gusts up to 35 mph may 
continue through the afternoon.

$$

HT/OB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 6:04 PM CST, 4 hours 59 minutes earlier. Its key messages:

  • Unseasonably warm and humid weather forecast to continue through Sunday afternoon.
  • A strong cold front likely arrives Sunday evening, bringing gusty winds and much cooler temperatures by Monday morning.
  • Low chances for showers accompanying the cold front Sunday night mainly east of I-35.
  • Freezing temperatures possible Tuesday and Wednesday, followed by a gradual warming trend.
Area forecast discussion, Dec 27, 6:04 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
604 PM CST Sat Dec 27 2025

...New AVIATION...

.KEY MESSAGES...

- Unseasonably warm and humid weather forecast to continue through
  Sunday afternoon.

- A strong cold front likely arrives Sunday evening, bringing
  gusty winds and much cooler temperatures by Monday morning.

- Low chances for showers accompanying the cold front Sunday night
  mainly east of I-35.

- Freezing temperatures possible Tuesday and Wednesday, followed
  by a gradual warming trend.

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 1204 PM CST Sat Dec 27 2025

With the past week's strong ridge now shifting east of the local
area, the eastern fringes of an upper-trough and its flanking
subtropical jet are beginning to push into the Central US. The
primary zones of ascent remain well to our north, so we don't expect
much considerable change in the weather tonight or during the
afternoon Sunday. Tonight's low-level jet does strengthen to about
20-30 kt over our area in response, so a moderate breeze should
persist especially at higher elevations and coverage of fog will
likely be reduced compared to previous mornings. The intensified LLJ
will also stream more moisture into the area for Sunday, leading to
more cloud cover sticking around during the daytime. That may shave
off a few degrees for highs, though warm southwest flow should
continue to support another warm day with highs in the upper 70s to
low 80s.

Our week of unseasonably warm and muggy weather should come to an
abrupt end Sunday night with the arrival of a strong polar cold
front. With the frontal passage now in range of the higher
resolution models, the timing has trended slightly sooner, and the
front could arrive at the northern Hill Country as early as about 6
PM CST tomorrow evening. The front should move speedily through the
area thanks to its robust density current speed and supportive
northerly flow at 850mb, likely reaching US-90/I-10 by 10 PM CST and
exiting the Coastal Plains and Rio Grande Plains by about midnight
Monday. Some spots could see a quick 10-degree drop within the first
hour of the frontal passage. Model soundings have remained
consistent in showing a decently mixed boundary layer up to about
2000 ft AGL, which could transfer strong gusts to the surface. The
HREF ensemble members show widespread north winds of 15-25 mph
across the vast majority of South-Central Texas Sunday evening into
the overnight. Mean boundary layer winds of 30-35 kt are depicted in
the latest RAP13 and NAM12 models, which supports the 40-45 mph
gusts exhibited in the REFS ensemble. These winds should develop
quickly Sunday night and continue into Monday morning. It'll be a
good idea to secure loose outdoor objects and holiday decorations. A
thin line of showers is possible along the front mainly along and
east of I-35 Sunday evening. However, the dry and windy post-frontal
air, unsupportive thermodynamics aloft, and speed of the front will
curtail rain amounts to mostly a few hundredths of an inch of
rain.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 1204 PM CST Sat Dec 27 2025

Monday morning will be quite the drastic change from previous muggy
mornings. The much colder air arriving behind the overnight cold
front is expected to push lows into the 30s and 40s across South-
Central Texas. Coupled with a 20 mph wind and gusts of at least 30
mph for many locations, wind chills may be in the upper 20s and low
30s for portions of the southern Edwards Plateau and Hill Country.
Strong cold air advection during the day and residual post-frontal
stratus will likely keep temperatures low throughout Monday with
highs in the 40s and 50s. Much drier post-frontal air and gusty
winds will likely produce at least elevated fire weather conditions
across the area Monday afternoon. Winds should be at their strongest
Monday morning but gradually taper during the day to a more ordinary
breeze by around sunset.

The cold post-frontal airmass sticks around until about midweek.
Lows Tuesday and Wednesday morning are forecast to be in the 30s to
low 40s across South-Central Texas, with light morning freezes
possible mainly north of I-10. A gradual warming trend should return
midweek heading into 2026 as mid-level ridging passes overhead. New
Year's Eve looks seasonably cool and New Year's Day a touch milder
with highs in the 60s to low 70s. Aside from Sunday/Monday's front,
rain is kept out of the forecast for next week. That said, the
subtropical jet stream may be in flux over the eastern Pacific and
southwestern US during the week, which could send a weak disturbance
or two worth monitoring for low rain chances middle to late next
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CST Sat Dec 27 2025

VFR conditions through the evening hours across South-Central
Texas. Stratus will gradually re-develop 04Z-08Z across the
Coastal Plains, I-35 corridor, and Hill Country. The stratus is
expected to spread westward into the Rio Grande 09Z-13Z. We
continue to forecast closer to a persistence ceiling/visibility
forecast from recent nights at AUS and SAT given the elevated
winds and mixing overnight. We expect a mix of IFR and MVFR
ceilings along the I-35 corridor, including SAT and AUS,
developing overnight through morning. LIFR ceilings are more
likely to occur between HDO-DRT. Conditions are forecast to
gradually improve 15Z-20Z Sunday.

A strong cold front is forecast to move through the region
between 00Z-06Z Monday, bringing north winds with gusts initially
around 25-30 KT at AUS and SAT, increasing 06Z-12Z Monday to
30-35 KT.

&&

.CLIMATE...
Issued at 1204 PM CST Sat Dec 27 2025

Record High Temperatures

                         12-27           12-28
Austin Bergstrom         82 (2024)       85 (2016)
Austin Camp Mabry        79 (2021/1954)  83 (2016)
San Antonio              82 (2005)       83 (2024)
Del Rio                  84 (2005)       83 (2024)

Record High Minimum Temperatures

                         12-27             12-28
Austin Bergstrom         68 (1971)         66 (1946)
Austin Camp Mabry        67 (2021)         67 (1984)
San Antonio              68 (1971)         68 (1984)
Del Rio                  65 (2019)         63 (1984)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  67  79  41 /   0   0   0  20
Austin Bergstrom Intl Airport  82  66  80  41 /   0   0   0  30
New Braunfels Muni Airport     82  65  79  43 /   0   0   0  30
Burnet Muni Airport            79  65  78  38 /   0   0   0  10
Del Rio Intl Airport           82  64  81  46 /   0   0   0   0
Georgetown Muni Airport        79  65  79  39 /   0   0   0  10
Hondo Muni Airport             81  63  78  43 /   0   0   0  10
San Marcos Muni Airport        82  65  80  41 /   0   0   0  30
La Grange - Fayette Regional   83  66  82  43 /   0   0   0  30
San Antonio Intl Airport       80  66  78  44 /   0   0   0  20
Stinson Muni Airport           83  67  80  46 /   0   0   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Tran
LONG TERM....Tran
AVIATION...76

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.